Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Nov 26, 2011, 3:22 AM CST for 33 counties in Texas. It took effect at Nov 26, 2011, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2011, 3:22 AM CST (09:22 UTC)
- In effect from
- Nov 26, 2011, 11:00 AM CST
- Expired
- Nov 26, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272 WWUS74 KEWX 260922 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 AM CST SAT NOV 26 2011 ...A WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM THIS EVENING FOR ALL OF SOUTH CENTRAL TEXASA AND THE HILL COUNTRY... .NORTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH WILL DEVELOP BEHIND A COLD FRONT LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE NORTHERLY WINDS WILL DECREASE TO 10 TO 20 MPH AFTER 6 PM THIS EVENING. TXZ171>173-183>194-202>209-217>225-228-262200- /O.NEW.KEWX.WI.Y.0012.111126T1700Z-111127T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 322 AM CST SAT NOV 26 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...NORTHERLY WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. * TIMING...11 AM THIS MORNING THROUGH 6 PM THIS EVENING * IMPACT...CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LIGHT OBJECTS LEFT UN- ANCHORED COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
971 WWUS74 KEWX 262141 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CST SAT NOV 26 2011 ...A WIND ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .STRONG NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH HAVE SETTLED INTO THE REGION BEHIND THE COLD FRONT WHICH PUSHED THROUGH SOUTH CENTRAL TEXAS EARLIER TODAY. THE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BUT ARE EXPECTED TO DECREASE TO BELOW WIND ADVISORY CRITERIA SHORTLY AFTER SUNSET. WINDS WILL REMAIN 15 TO 20 MPH THROUGH THE OVERNIGHT HOURS. TXZ171>173-183>194-202>209-217>225-228-270000- /O.CON.KEWX.WI.Y.0012.000000T0000Z-111127T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 341 PM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...NORTHERLY WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. * TIMING...11 AM THIS MORNING THROUGH 6 PM THIS EVENING. * IMPACT...CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LIGHT OBJECTS LEFT UN- ANCHORED COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:30 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 25, 11:30 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1130 PM CST FRI NOV 25 2011 .DISCUSSION... SEE AVIATION FOR THE 06Z TAF DISCUSSION. && .AVIATION... LINEAR CONVECTIVE COMPLEX IN ADVANCE OF THE UPPER LEVEL TROF IS MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS. THE 00Z NAM LOOKS TO BE A TAD SLOW WITH THE PROGRESSION OF THE CONVECTIVE COMPLEX ACROSS OUR CWFA AND THE 06Z TAFS HAVE BEEN ADJUSTED ACCORDINGLY. MVFR CONDITIONS WILL PREVAIL OVERNIGHT WITH IFR CONDITIONS POSSIBLE IN AND NEAR THE HEAVIER CONVECTION. CONDITIONS WILL IMPROVE TO VFR BY 18Z WITH THE PASSAGE OF THE COLD FRONT AND ASSOCIATED UPPER LEVEL TROF AXIS. SFC WINDS WILL BE SOUTHERLY IN ADVANCE OF THE PCPN THEN VEERING TO THE SOUTHWEST AND WEST WITH THE PASSAGE OF THE CONVECTIVE COMPLEX. WINDS WILL BECOME NORTHWEST AT 20 TO 30 KTS BY 16Z IN THE WAKE OF THE FROPA WITH THE DOWNWARD MIXING OF THE STRONG WINDS ALOFT. WINDS WILL DIMINISH TO AROUND 15 KTS AFTER 00Z. && .PREV DISCUSSION... /ISSUED 835 PM CST FRI NOV 25 2011/ UPDATE... ONGOING FORECAST ON TRACK WITH SHOWERS MOVING EAST AND INCREASING IN COVERAGE/INTENSITY OVERNIGHT...POSSIBLY MIXING WITH THUNDERSTORMS LATE. WINDY CONDITIONS WITH GUSTS TO NEAR 40 MPH ARE FORECAST BEHIND THE FRONT SATURDAY AFTERNOON AND EARLY EVENING WITH BREEZY CONDITIONS CONTINUING SATURDAY NIGHT INTO SUNDAY. A WIND ADVISORY MAY BE REQUIRED FOR SATURDAY AFTERNOON AND EVENING...WITH THE GREATEST WIND THREAT AREA ALONG AND WEST OF I-35. ONLY MINOR TWEAKS TO 1ST AND 2ND PERIOD FORECAST NECESSARY WITH THIS UPDATE. PREV DISCUSSION... /ISSUED 532 PM CST FRI NOV 25 2011/ DISCUSSION... SEE AVIATION FOR THE 00Z TAF DISCUSSION. AVIATION... FORECAST CHALLENGES FOR THIS PACKAGE ARE THE TIMING OF THE FROPA AND THE MOST LIKELY 2 TO 4 HOUR WINDOW THAT THUNDERSTORMS MAY IMPACT THE TERMINALS. THIS EVENING THE RADAR COMPOSITE LOOP DEPICTED A NORTHEAST/SOUTHWEST BAND OF LIGHT SHOWERS OVER WESTERN VAL VERDE COUNTY. THE BAND IS MOVING SLOWLY EASTWARD WHILE THE INDIVIDUAL CELLS ARE MOVING RAPIDLY NORTHEAST. A SFC LOW WAS CENTERED OVER EASTERN NEW MEXICO WITH A PRE-FRONTAL TROF EXTENDING SOUTHWARD TO THE BIG BEND. THIS TAF PACKAGE WILL BE BASED OF THE 18Z NAM AND 12Z LOCAL WRF. THE PACIFIC FRONT AND ASSOCIATED CONVECTION WILL MOVE ACROSS KDRT AROUND 08Z AND WILL REACH THE I-35 TERMINALS AROUND 12Z. CIGS WILL LOWER TO MVFR THIS EVENING WITH IFR POSSIBLE WITH THE PASSAGE OF THE THUNDERSTORMS. CONDITIONS WILL IMPROVE TO VFR BY 18Z. SFC WINDS WILL BE SOUTHERLY THEN SHIFTING TO THE SOUTHWEST WITH THE APPROACH OF THE FRONT THEN NORTHWEST AFTER FROPA. WINDS WILL BE NORTHWEST AT 20 TO 30 KTS SATURDAY AFTERNOON. PREV DISCUSSION... /ISSUED 347 PM CST FRI NOV 25 2011/ DISCUSSION... UPPER LEVEL TROUGH EXTENDS FROM CENTRAL NEW MEXICO TO ACROSS THE EL PASO AREA INTO FAR NORTHERN MEXICO WITH A PACIFIC COLD FRONT JUST AHEAD OF IT. MODELS IN GENERAL AGREEMENT FOR THE MOVEMENT OF THIS SYSTEM THIS WEEKEND. DUE TO MINIMAL INSTABILITY WITH CAPES LESS THAN 700 J/KG...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM AS IT MOVES ACROSS SOUTH CENTRAL TEXAS. RAINS WILL BEGIN OUT WEST THIS EVENING AND END ACROSS THE EAST BY MID AFTERNOON SATURDAY. RAINFALL AMOUNTS WILL AVERAGE 1/4 TO 1/2 INCH. ALTHOUGH...DEEPER MOISTURE CONVERGENCE WITH PWS OF 1.6 INCHES ALONG THE FRONT ACROSS EASTERN AREAS MAY PRODUCE ISOLATED TOTALS OVER 1 INCH. A STRONGER COLD FRONT WILL SURGE ACROSS SOUTH CENTRAL TEXAS IN THE WAKE OF THIS SYSTEM. A TIGHT PRESSURE GRADIENT AND MIXING DOWN OF STRONGER WINDS ALOFT WILL CREATE WINDY CONDITIONS ESPECIALLY SATURDAY AFTERNOON. NORTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. A WIND ADVISORY WILL LIKELY BE NEEDED FOR AT LEAST A PORTION OF SOUTH CENTRAL TEXAS FOR SATURDAY FROM LATE MORNING INTO EARLY EVENING. STRONG COLD ADVECTION WILL CONTINUE THROUGH THIS WEEKEND LOWERING 850 MB TEMPERATURES TO NEAR ZERO ACROSS PARTS OF SOUTH CENTRAL TEXAS. THE COLDEST PERIOD WILL BE SUNDAY NIGHT INTO MONDAY MORNING WHEN A FREEZE WARNING MAY BE REQUIRED FOR PARTS OF SOUTH CENTRAL TEXAS. BY MONDAY INTO TUESDAY...THE UPPER TROUGH CLOSES OFF SOMEWHERE TO OUR EAST OVER THE LOWER MISSISSIPPI VALLEY OR SOUTHEASTERN STATES DEPENDING ON WHICH MODEL AS SOME NORTHERN STREAM ENERGY GETS PULLED INTO THE SYSTEM. WILL GO WITH A FURTHER EAST CLOSING OFF ALLOWING FOR WARMING TREND ON MONDAY INTO EARLY TUESDAY. HOWEVER...IF IT TURNS OUT TO BE FURTHER WEST AS THE NOGAPS IS SHOWING...THEN IT WILL BE CLOUDIER AND MUCH COLDER DUE TO CONTINUED COLD ADVECTION. ANOTHER FRONT MOVES THROUGH ON TUESDAY WITH NO RAIN EXPECTED DUE TO LACK OF MOISTURE. MODELS WANT TO BRING ANOTHER FRONT THROUGH ON FRIDAY WITH SOME SUGGESTING A POSSIBLE OVERRUNNING RAIN EVENT NEXT WEEKEND. FIRE WEATHER... STRONG NORTHERLY 20-FOOT WINDS ARE EXPECTED SATURDAY AFTERNOON. HOWEVER...RELATIVE HUMIDITIES WILL BE WELL ABOVE CRITICAL CRITERIA. ONLY THE WESTERN EDWARDS PLATEAU WILL SEE MINIMUM AFTERNOON HUMIDITIES WILL FALL INTO THE 20S WITH ELEVATED FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS ARE STILL EXPECTED SUNDAY AND MONDAY AFTERNOONS AS A DRY AIRMASS RESULTS IN AFTERNOON HUMIDITIES FALLING INTO THE TEENS MOST AREAS BOTH DAYS. HOWEVER 20-FOOT WINDS ARE EXPECTED TO REMAIN BELOW CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 67 39 60 37 / 70 60 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 60 69 33 62 29 / 70 70 0 0 0 NEW BRAUNFELS MUNI AIRPORT 60 69 34 62 30 / 60 60 0 0 0 BURNET MUNI AIRPORT 58 65 34 60 34 / 80 40 0 0 0 DEL RIO INTL AIRPORT 53 68 34 62 35 / 70 10 0 0 0 GEORGETOWN MUNI AIRPORT 60 66 33 60 30 / 70 60 0 0 0 HONDO MUNI AIRPORT 59 71 31 64 29 / 70 30 0 0 0 SAN MARCOS MUNI AIRPORT 60 68 35 61 30 / 70 70 0 0 0 LA GRANGE - FAYETTE REGIONAL 63 70 36 61 33 / 50 80 - 0 0 SAN ANTONIO INTL AIRPORT 60 69 36 63 33 / 70 50 0 0 0 STINSON MUNI AIRPORT 61 72 36 63 33 / 60 50 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...11
Hazardous weather outlook, Nov 25, 6:04 AM CST, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 AM CST FRI NOV 25 2011 TXZ171>173-183>194-202>209-217>225-228-261215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 604 AM CST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL LATE TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT DURING THE DAYTIME AND EVENING HOURS OVER ALL OF SOUTH CENTRAL TEXAS SATURDAY. COLD AIR BEHIND THE FRONT WILL LIKELY RESULT IN FREEZING MORNING TEMPERATURES ACROSS PARTS OF SOUTH CENTRAL TEXAS SUNDAY AND MONDAY MORNINGS. A FREEZE WARNING MAY BECOME NECESSARY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AFTERNOON ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS AREA DUE TO STRONG WINDS AND DRY AIR. ELEVATED FIRE WEATHER CONDITIONS SUNDAY AND MONDAY AFTERNOONS DUE TO CONTINUED LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:27 AM CST | Fire Weather Watch | EWX | Atascosa, Dimmit, Frio, Kinney, Maverick, Val Verde and 1 more | 9 hr |
| Nov 26, 3:33 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Dimmit, Edwards, Frio, Kerr and 7 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.